MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2; CATHETER, STEERABLE
Model Number 401575
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
During the procedure, the catheter became entrapped in a posterior branch of the eyelet vein.Due to difficult device removal, the catheter was left in the patient for the remainder of the procedure.At the end of the case, the device was still stuck so the deflection mechanism was cut off to allow a sheath to advance over the catheter shaft.A dose of verapamil was administered and the catheter was removed successfully.Fluoroscopy was used with contrast to observe the vein but the vein was functioning properly and no damage was noted.The physician did not believe the event was due to a performance issue with the catheter.
 
Additional Manufacturer Narrative
Additional information: d10, g4, g7, h2, h3, h6, h10.The reported entrapment issue was unable to be confirmed due to the condition of the returned device.The shaft had been cut off distal to the handle and the handle was note returned.Functional testing was not possible due to the aforementioned damage.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported entrapment may have been procedure related.

Brand Name
LIVEWIRE ELECTROPHYSIOLOGY CATHETER DECAPOLAR, MEDIUM SWEEP ELECTRODE SPACING 2
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9810638
Report Number2182269-2020-00027
Device Sequence Number653630
Product Code DRA
UDI-Device Identifier05414734202183
UDI-Public05414734202183
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number401575
Device Catalogue Number401575
Device Lot Number7158298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;